Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Vascular Surgery

Edema of lef

10/13/2005

Question:

I am male-48 years on Atenolol-100 losartan-100 Amlodepine 10 mg and BP is well controlled. Last month I had swelling over right leg which doctor called it as pitting oedema and advised me to stop Amlodepine 10 mg and start S Amlodipine 5 mg other drugs to remain as it is. He also started HCTZ 25 but no relief. Ultimately he suggested for Right lower limb colour doppler study which revealed No thrombosis but mild incompetent Lt Saphenofemoral junction and Two Incompetent perforators seen in leg. He suggested to wear Stocking on Rt leg as also to keep my leg slightly elevated while sitting or sleeping. My internist asked me to stop amlodipine andafter stopping it, edema completely vanished. My relative doctor says since impure blood while returning via vein gets accumulated at lower limb can result in swelling. He advised me to completely stop Amlodipine 10 mg In fact what is this condition ?

Answer:

The condition described on Duplex study of the veins is superficial venous valve incompetence - what can often lead to varicose veins. Mild incompetence at saphenofemoral junction is just that - mild - and can be treated with the use of a compression stocking if the swelling bothers you. There are many valves in veins and one at the groin level in your right leg is not working at full capacity, though sounds like the rest are fine.

For more information:

Go to the Vascular Surgery health topic, where you can:

Response by:

Amy B Reed, MD Amy B Reed, MD
No longer associated